Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2007, 4:08 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 4:08 PM EDT (20:08 UTC)
- Expired
- Jul 15, 2007, 5:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:30 PM EDT | TSTM WND DMG | New Braintree, MA | WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 12:01 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 152008
SVRBOX
MAC011-027-152115-
/O.NEW.KBOX.SV.W.0107.070715T2008Z-070715T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 515 PM EDT
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF NEW SALEM
TO 21 MILES WEST OF WARREN...OR ALONG A LINE EXTENDING FROM AMHERST
TO SPRINGFIELD...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW SALEM BY 415 PM EDT...
PETERSHAM BY 425 PM EDT...
PHILLIPSTON...HARDWICK AND BARRE BY 430 PM EDT...
WARREN...WEST BROOKFIELD AND NEW BRAINTREE BY 435 PM EDT...
OAKHAM AND NORTH BROOKFIELD BY 440 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4222 7225 4225 7221 4230 7222 4230 7227
4235 7229 4233 7232 4232 7232 4253 7242
4255 7211 4221 7197 4215 7219
$$
MLE2 follow-up statements
000
WWUS51 KBOX 152031
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
431 PM EDT SUN JUL 15 2007
MAC011-152041-
/O.CAN.KBOX.SV.W.0107.000000T0000Z-070715T2115Z/
FRANKLIN MA-
431 PM EDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4225 7216 4231 7215 4239 7224 4251 7223
4251 7208 4243 7207 4231 7200 4227 7200
4227 7199 4224 7212
$$
MAC027-152115-
/O.CON.KBOX.SV.W.0107.000000T0000Z-070715T2115Z/
WORCESTER MA-
431 PM EDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WEST CENTRAL WORCESTER COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS...WITH AN EMBEDDED BOW
ECHO...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PETERSHAM TO NEW BRAINTREE...OR ALONG A LINE
EXTENDING FROM 18 MILES EAST OF AMHERST TO 17 MILES WEST OF
WORCESTER...MOVING EAST AT 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4225 7216 4231 7215 4239 7224 4251 7223
4251 7208 4243 7207 4231 7200 4227 7200
4227 7199 4224 7212
$$
EKSTER000
WWUS51 KBOX 152111
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT SUN JUL 15 2007
MAC027-152120-
/O.EXP.KBOX.SV.W.0107.000000T0000Z-070715T2115Z/
WORCESTER MA-
510 PM EDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER COUNTY
EXPIRES AT 515 PM EDT...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE AT 515 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4225 7216 4231 7215 4239 7224 4251 7223
4251 7208 4243 7207 4231 7200 4227 7200
4227 7199 4224 7212
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 15, 4:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT SUN JUL 15 2007
.SYNOPSIS...
A SERIES OF SLOW MOVING COLD FRONTS WILL MOVE THROUGH THE REGION...EACH
BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS. THE FIRST ONE WILL MOVE
THROUGH TONIGHT...FOLLOWED BY ANOTHER WEDNESDAY AND A THIRD ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 518 REMAINS IN EFFECT UNTIL 8PM
THIS EVENING. HAVE DECIDED TO TRIM SOUTHERN PORTIONS OF THE WATCH
ALONG THE RHODE ISLAND AND SOUTHEAST MASSACHUSETTS COASTS GIVEN
SOUTHWEST FLOW OFF THE OCEAN YIELDING SUFFICENT CONVECTIVE
INHIBITION. ELSEWHERE ACROSS THE INTERIOR...SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH EARLY THIS EVENING...BUT THE ACTIVITY SHOULD QUICKLY
DIMINISH DUE TO THE LOSS OF HEATING AND MODEST MID LEVEL LAPSE RATES.
INCLUDED THE MENTION OF PATCHY FOG ESPECIALLY ALONG THE SOUTH COAST
DUE TO HIGH DEWPOINT AIR ADVECTING OVER THE OCEAN AND COOLER LAND
SURFACES NEAR THE OCEAN.
&&
.SHORT TERM /MONDAY/...
THE COLD FRONT WASHES OUT ALONG THE SOUTH COAST MONDAY MORNING...LEAVING
WEAK HIGH PRESSURE ACROSS THE REGION. LOCAL SEABREEZES ARE EXPECTED TO
DEVELOP ALONG THE COAST. PREFERRED THE NAM WIND FIELDS WHICH SEEM TO
BETTER CAPTURE THIS FEATURE. OTHERWISE EXPECTING A MOSTLY SUNNY AND
WARM DAY. 850 MILLIBAR TEMPERATURES BETWEEN +13 AND +15 CELSIUS WILL
YIELD HIGHS IN THE 80S INLAND...BUT AGAIN COOLER ALONG THE COAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONFIDENCE REMAINS LOW IN THE EXTENDED FORECAST ONCE AGAIN...MAINLY
WED THROUGH NEXT SUN...AS MODELS CONTINUE TO HAVE DIFFICULT WITH
TIMING AND STRENGTH OF SHORT WAVES MOVING THROUGH EASTERN US TROUGH.
WEAK HIGH PRESSURE WILL BUILD OVER REGION MON NIGHT INTO EARLY TUE WITH
DRY WEATHER EXPECTED...ALTHOUGH IT WILL REMAIN MUGGY.
12Z NAM HAS SPED UP TIMING OF FRONT FOR MID WEEK...BUT IT CONTINUES
TO BE AN OUTLIER WHEN COMPARED WITH OTHER MODELS...ESPECIALLY GFS
WHICH BRINGS FRONT EARLY WED MORNING. THERE IS UNCERTAINTY AS TO HOW MUCH
IF ANY UPSTREAM CONVECTION WILL SURVIVE TRIP E MON NIGHT...SO WE
ONLY INDICATED SLIGHT CHANCE POPS BY DAYBREAK TUE. IT DOES APPEAR
THAT WE MAY SEE CONVECTION DEVELOP TUE AFTERNOON AND ESPECIALLY TUE
NIGHT AS FRONT APPROACHES...ONCE WE BURN OFF CLOUD DEBRIS AND MORNING
FOG SE ZONES. HEAVY RAIN APPEARS TO BE MAIN THREAT WITH SUCH A MOIST
AIRMASS IN PLACE /PRECIPITABLE WATER APPROACHING 2 INCHES/...BUT WE ALSO
HAVE DECENT JET DYNAMICS IN PLACE WITH LEFT FRONT QUAD AT MID LEVELS
AND RIGHT REAR QUAD AT UPPER LEVELS. COULD BE AN INTERESTING
NOCTURNAL EVENT.
FRONT IS EXPECTED TO REMAIN DRAPED OVER SOUTHERN NEW ENGLAND WED INTO
THU. WE MAINTAINED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...THOUGH
PER COLLABORATION WITH WFO OKX WE ARE GOING TO KEEP THU DAYTIME DRY
AS THIS BOUNDARY IS PUSHED OFFSHORE AND WEAK HIGH PRESSURE BUILDS
INTO NEW ENGLAND.
THAT WILL BE SHORT LIVED HOWEVER...AS NEXT FRONT APPROACHES FROM
SOUTHERN CANADA AS ANOTHER SHORT WAVE COMES AROUND BASE OF EASTERN
TROUGH. THIS SHOULD INDUCE WEAK LOW DEVELOPMENT ALONG FRONT...MEANING
WE WILL HAVE CHANCE POPS FROM THU NIGHT INTO FRI AND AT LEAST EARLY
SAT...BEFORE THIS SYSTEM HEADS OFFSHORE. FOR NOW WE ARE INDICATING
DRY WEATHER FOR NEXT SUN AS HIGH PRESSURE ATTEMPTS TO BUILD E FROM
GREAT LAKES.
OBVIOUSLY IT WILL NOT BE RAINING ALL THE TIME FROM WED INTO THU
MORNING AND AGAIN FROM THU NIGHT INTO SAT...AS ACTIVITY WILL BE
CONVECTIVE IN NATURE.
ONE OTHER ITEM WE WILL NEED TO MONITOR IS POTENTIAL FOR RIP CURRENTS
AND POSSIBLY HIGH SURF ALONG S COASTAL BEACHES BY MID TO LATE WEEK.
SOUTHERLY SWELL IS EXPECTED TO PERSIST AND MAY REACH 5 TO 6 FT FROM
WED INTO NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE KEEPING A CLOSE EYE ON CONVECTION THROUGH EARLY THIS EVENING
GIVEN THE SEVERE THUNDERSTORM WATCH THROUGH 8PM WHICH COVERS ALL
TERMINALS EXCEPT KHYA-KACK.
IFR CONDITIONS POSSIBLE WITH SHRA/TSRA THROUGH 00Z ALONG AND JUST
AHEAD OF A COLD FRONT. SOME OF THESE STORMS HAVE POTENTIAL TO BRING
50KT GUSTS AND HAIL. IN ADDITION SW FLOW WILL CONTINUE TO BRING 25KT
GUSTS FROM KBOS TO KPVD THROUGH 23Z THIS EVENING.
TONIGHT...LOW CLOUDS EXPECTED TO REFORM BETWEEN 22Z-02Z KHYA-KACK
WITH IFR CONDITIONS OVERNIGHT THROUGH 12Z MON. GRADUAL IMPROVEMENT
IN CONDITIONS N ZONES AND LOW RISK OF A LEFTOVER SHOWER OR POSSIBLE
TSTM MOVING SE INTO EASTERN TERMINALS LATER TONIGHT. OTRW...IFR/LIFR
CIGS/VSBYS LIKELY REDEVELOPING AT KACK WITH SCT IFR CONDITIONS IN
FOG PATCHES ACROSS THE INTERIOR.
VFR CONDITIONS MON.
OUTLOOK MON NIGHT THROUGH FRI... LOCAL MVFR POSSIBLE ACROSS INTERIOR
VALLEYS DUE TO PATCHY FOG.
SCATTERED SHOWERS/TSTMS EXPECTED TUE NIGHT INTO WED NIGHT WITH MVFR
AND LOCAL IFR. LOW CLOUDS/FOG PROBABLE NEAR S COAST WITH IFR/LIFR.
IMPROVING CONDITIONS THU MORNING AS COLD FRONT HEADS OFFSHORE.
MORE SHOWERS/TSTMS EXPECTED THU NIGHT INTO FRI AS NEXT COLD FRONT DROPS
SE FROM ONTARIO AND WEAK LOW PRESSURE FORMS ALONG IT. MVFR LIKELY
WITH POSSIBLE IFR.
&&
.MARINE...
A SMALL CRAFT ADVISORY CONTINUES FOR NARRAGANSETT BAY...BOSTON HARBOR
AND BUZZARDS BAY THROUGH 23Z DUE TO WIND GUSTS TO 25 KT. SOUTHWEST SWELL
WILL APPROACH 5 FT ACROSS THE OUTER WATERS MON AFTERNOON...BUT FOR
NOW HAVE DECIDED TO HOLD OFF ON A SMALL CRAFT ADVISORY.
LONG TERM MON NIGHT THROUGH FRI...NO SIGNIFICANT ISSUES WITH STRONG
WINDS AS PERSISTENT S/SW FLOW DOMINATES. SERIES OF COLD FRONTS WILL
BRING SCATTERED SHOWERS/THUNDERSTORMS TO WATERS...MAINLY TUE NIGHT
INTO WED NIGHT AND AGAIN THU NIGHT INTO FRI.
WE WILL NEED TO WATCH SEAS ON OUTER WATERS WHERE SOUTHERLY SWELL WILL
DOMINATE. WAVEWATCH GUIDANCE IS MUCH TOO HIGH BUT WE EXPECT 3 TO 4 FT
SWELL THROUGH MUCH OF WEEK...POSSIBLY REACHING 5 OR 6 FT WED TO FRI.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
234-236.
&&
SYNOPSIS...STRAUSS/JWD
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...JWD
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWDHazardous weather outlook, Jul 15, 3:39 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EDT SUN JUL 15 2007 ANZ230-CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-161945- BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 339 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>237-250-254-255-MAZ017>024-RIZ003>008-161945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 339 PM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 8 PM EDT. STORMS MAY PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 2:48 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT SUN JUL 15 2007 MAZ002-003-008-151915- EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 248 PM EDT SUN JUL 15 2007 AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 11 MILES SOUTHWEST OF MONROE...OR ABOUT 5 MILES SOUTH OF NORTH ADAMS...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR...CHARLEMONT AND ROWE BY 300 PM EDT... HEATH AND BUCKLAND BY 310 PM EDT...6 MILES NORTHWEST OF SHELBURNE BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Local storm report, Jul 15, 3:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0315 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
STRUCK BY LIGHTNING.
&&
JWDSpecial weather statement, Jul 15, 3:42 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 342 PM EDT SUN JUL 15 2007 MAZ004-010-152030- EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 342 PM EDT SUN JUL 15 2007 AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 6 MILES WEST OF HARDWICK...OR ABOUT 12 MILES EAST OF AMHERST... MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... HARDWICK AND NEW BRAINTREE BY 350 PM EDT BARRE AND 6 MILES NORTHWEST OF OAKHAM BY 400 PM EDT HUBBARDSTON BY 410 PM EDT WESTMINSTER AND PRINCETON BY 420 PM EDT. ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
Local storm report, Jul 15, 3:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0310 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES AND POWER POLES DOWN.
0310 PM LIGHTNING LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TWO HOUSES STRUCK BY LIGHTNING.
0315 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
STRUCK BY LIGHTNING.
0330 PM TSTM WND DMG SHIRLEY 42.54N 71.65W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.
0335 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/15/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0339 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/15/2007 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.
&&
JWDSpecial weather statement, Jul 15, 3:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT SUN JUL 15 2007 MAZ026-NHZ012-015-152015- EASTERN HILLSBOROUGH NH-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 351 PM EDT SUN JUL 15 2007 AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER TOWNSEND...OR ABOUT 7 MILES NORTHEAST OF FITCHBURG...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... HOLLIS AND PEPPERELL BY 400 PM EDT NASHUA AND HUDSON BY 410 PM EDT. ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
Special weather statement, Jul 15, 4:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EDT SUN JUL 15 2007 CTZ002-152100- HARTFORD CT- 402 PM EDT SUN JUL 15 2007 AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 21 MILES WEST OF BURLINGTON TO 27 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF NEW MILFORD TO 5 MILES NORTHWEST OF NEWTOWN...MOVING NORTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 440 PM EDT...PLAINVILLE AND CANTON BY 450 PM EDT...GRANBY AND NEW BRITAIN BY 500 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 49 min |
| Jul 15, 2:45 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 15, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 66 min |
| Jul 15, 3:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 45 min |
| Jul 15, 3:36 PM EDT | Severe Thunderstorm Warning | BOX | Hampshire | 54 min |
| Jul 15, 4:12 PM EDT | Special Marine Warning | BOX | 48 min | |
| Jul 15, 5:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 24 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.